Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 39, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 12, 2015, 7:38 PM CDT for Rice County, Kansas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2015, 7:38 PM CDT (00:38 UTC)
- Expired
- Apr 12, 2015, 8:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Rice County, KS
The radar
The Wichita radar (KICT), 104 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 7:52 PM CDT | TSTM WND GST 50 | Alden, KS | |
| Apr 12, 7:54 PM CDT | HAIL 1 | Lyons, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 5:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3762 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
658
WUUS53 KICT 130038
SVRICT
KSC159-130130-
/O.NEW.KICT.SV.W.0039.150413T0038Z-150413T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
738 PM CDT SUN APR 12 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 830 PM CDT
* AT 737 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RAYMOND...OR
9 MILES WEST OF STERLING...MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LYONS...STERLING...CHASE...ALDEN AND RAYMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3834 9848 3843 9807 3817 9803 3817 9847
TIME...MOT...LOC 0037Z 263DEG 21KT 3826 9837
HAIL...1.00IN
WIND...60MPH
$$
HOWERTON4 follow-up statements
592
WWUS53 KICT 130046
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
746 PM CDT SUN APR 12 2015
KSC159-130130-
/O.CON.KICT.SV.W.0039.000000T0000Z-150413T0130Z/
RICE KS-
746 PM CDT SUN APR 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN RICE COUNTY...
AT 745 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALDEN...OR
NEAR LYONS...MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LYONS...STERLING...CHASE...ALDEN AND RAYMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3834 9844 3843 9807 3817 9803 3820 9844
TIME...MOT...LOC 0045Z 255DEG 36KT 3830 9828
HAIL...1.00IN
WIND...60MPH
$$
KETCHAM933
WWUS53 KICT 130052
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
752 PM CDT SUN APR 12 2015
KSC159-130130-
/O.CON.KICT.SV.W.0039.000000T0000Z-150413T0130Z/
RICE KS-
752 PM CDT SUN APR 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN RICE COUNTY...
AT 752 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LYONS...MOVING
EAST AT 35 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LYONS...STERLING...CHASE AND ALDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3835 9839 3843 9807 3817 9803 3820 9837
TIME...MOT...LOC 0052Z 256DEG 32KT 3832 9819
HAIL...1.25IN
WIND...60MPH
$$
KETCHAM650
WWUS53 KICT 130059
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT SUN APR 12 2015
KSC159-130130-
/O.CON.KICT.SV.W.0039.000000T0000Z-150413T0130Z/
RICE KS-
759 PM CDT SUN APR 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL RICE COUNTY...
AT 758 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LYONS...MOVING
EAST AT 25 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LYONS AND STERLING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3843 9807 3822 9804 3819 9824 3838 9828
TIME...MOT...LOC 0058Z 263DEG 21KT 3832 9814
HAIL...1.25IN
WIND...60MPH
$$
KETCHAM407
WWUS53 KICT 130104
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
804 PM CDT SUN APR 12 2015
KSC159-130130-
/O.CON.KICT.SV.W.0039.000000T0000Z-150413T0130Z/
RICE KS-
804 PM CDT SUN APR 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL RICE COUNTY...
AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LITTLE
RIVER...OR 7 MILES EAST OF LYONS...MOVING EAST AT 25 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LYONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3843 9807 3822 9804 3820 9815 3839 9822
TIME...MOT...LOC 0104Z 257DEG 23KT 3835 9807
HAIL...1.25IN
WIND...60MPH
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:41 PM CDT, 57 minutes earlier.
Area forecast discussion, Apr 12, 6:41 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 641 PM CDT SUN APR 12 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 307 PM CDT SUN APR 12 2015 LOW LEVEL MOISTURE AND INSTABILITY CONTINUES TO INCREASE ACROSS PORTIONS OF SW KS THIS AFTERNOON. THIS IS JUST AHEAD OF THE DRYLINE THAT IS PUSHING SLOWLY EAST. LATEST SHORT TERM HI-RES MODELS TRY TO DEVELOP CONVECTION OVER SOUTHWEST KS ALONG THIS DRYLINE LATE THIS AFTERNOON OR EARLY THIS EVENING...AS THE AIRMASS IN SW KS RECOVERS AND THE ELEVATED MIXED LAYER ERODES. SO THINK AREAS OF SOUTH CENTRAL KS MAY SEE THE INITIAL CONVECTIVE CHANCES LATE THIS AFTERNOON...AS THIS CAP WEAKENS AND STORMS DEVELOP IN AN UNSTABLE AIRMASS. BUT THINK STORMS IN THIS AREA MAY BE MORE ISOLATED AS CONVERGENCE ISN'T VERY IMPRESSIVE. AN UNSTABLE AIRMASS WITH SBCAPE VALUES OF 2000-2500 J/KG AND BULK SHEAR OF 30-40 KTS...MAY LEAD TO STRONG TO POSSIBLY SEVERE STORMS...WITH MULTICELLS STORMS...AND EVEN A FEW SUPERCELLS...GIVEN THE DIRECTIONAL SHEAR. EXPECT LARGE HAIL/DAMAGING WINDS TO BE THE MAIN CONCERN. MODELS CONTINUE TO SHOW THE DRYLINE AND COLD FRONT MERGING ACROSS PORTIONS OF CENTRAL KS THIS EVENING. PREVIOUS CONCERNS WERE THAT CENTRAL KS WOULD BE WHERE CONVECTION WOULD DEVELOP FIRST...BUT THINK THAT STORMS WILL DEVELOP ALONG THIS BOUNDARY LATER THAN PREVIOUSLY THOUGHT...AS IT PUSHES SOUTH LATER THIS EVENING...AS CAP HOLDS UNTIL CONVERGENCE INCREASES LATER THIS EVENING. AS THIS BOUNDARY PUSHES SOUTH OF HIGHWAY 50...THINK CONVECTION WILL MERGE WITH THE SOUTH CENTRAL KS CONVECTION AND BECOME MORE WIDESPREAD SOUTH OF THE BOUNDARY IN THE WARM SECTOR. THIS SHOULD LEAD TO ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FOR MOST OF SOUTHERN KS OVERNIGHT...AS THIS BOUNDARY PUSHES SOUTH. MON: MAIN SURFACE BOUNDARY AND CONVECTION MAY LINGER OVER SRN KS FOR THE EARLY MORNING HOURS ON MON...BUT GENERAL TREND WILL BE TO KEEP PUSHING THIS CONVECTION FURTHER SOUTH INTO OK FOR MON AFTERNOON AS THE BOUNDARY PUSHES SOUTH. THIS WILL LEAD A FAIRLY PLEASANT DAY FOR MOST OF THE REGION FOR MON AFTERNOON. TUE-WED: NOT EXPECTING THE BOUNDARY TO MOVE TOO FAR SOUTH INTO OK...FOR LATE MON...AS A SOUTHERN STREAM SHORTWAVE CURRENTLY IN NRN MEXICO LIFTS INTO THE SRN PLAINS. LATEST MODEL SOLUTIONS CONTINUE TO LIFT THIS SHORTWAVE NORTHEAST ACROSS THE ERN HALF OF KS DURING THE DAYTIME ON TUE. THIS SYSTEM WILL LEAD TO MOISTURE RETURNING TO MOST OF THE ERN HALF OF THE FORECAST AREA....WITH SHOWER CHANCES THE HIGHEST FOR AREAS ALONG AND EAST OF THE KS TURNPIKE. NOT A LOT OF INSTABILITY ASSOCIATED WITH THIS DISTURBANCE...SO DO NOT EXPECT MUCH MORE THAN SOME EMBEDDED THUNDER. MODELS SUGGEST THAT SHOWERS SHOULD LINGER OVER THE ERN SECTIONS OF KS ON WED AS WELL. AS THE IMPULSE MAKES SLOW PROGRESS TO THE EAST OF THE AREA. KETCHAM .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 307 PM CDT SUN APR 12 2015 LOTS OF UNCERTAINTY ON HOW THE END OF THE WEEK WILL PLAY OUT...AS A MORE SIGNIFICANT SHORTWAVE CURRENTLY SOUTH OF THE ALEUTIAN ISLANDS WILL PUSH EAST INTO THE PACIFIC NW AND EVENTUALLY DROP SOUTHEAST OVER THE ROCKIES LATE WED. SOME UNCERTAINTY IN THE MEDIUM RANGE MODELS ON HOW DEEP THIS LOW WILL BECOME AND HOW FAST IT WILL EJECT INTO THE PLAINS. THE GFS ACTUALLY CLOSES OFF THIS LOW OVER THE ROCKIES...BEFORE PULLING IT OUT INTO THE PLAINS. AS THIS SYSTEM DEEPENS...TIMING INTO THE PLAINS WILL BE TROUBLESOME AT BEST. MODEL CONSENSUS IS TO GO WITH POPS THROUGHOUT THE EXTENDED FOR NOW AS THE GFS/ECMWF PUSH IT INTO THE PLAINS LATE IN THE WEEK. THIS WILL LEAD TO MORE DIURNALLY DRIVEN SHOWERS AND A FEW STORMS AS LOW LEVEL MOISTURE REMAINS HIGH AND LIFT CREATED BY THIS SLOW MOVING UPPER LOW WILL LEAD TO CHANCES EACH DAY. KETCHAM && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 641 PM CDT SUN APR 12 2015 THE MAIN AVIATION FORECAST CONCERN IS THE CHANCES FOR CONVECTION THIS EVENING AND DURING THE OVERNIGHT HOURS. THUNDERSTORMS ARE EXPECTED AND HAVE ALREADY DEVELOPED ACROSS SOUTH CENTRAL KANSAS AND WILL TRACK EASTWARD WITH TIME. UTILIZED THE SHORT-TERM HIGH- RESOLUTION GUIDANCE FOR TIMING FOR TEMPO GROUPS FOR TSRA AT TERMINALS. A COLD FRONT WILL PLOW SOUTHWARD AND WILL BE A SECONDARY SOURCE OF THUNDERSTORMS DURING THE OVERNIGHT HOURS. EXPECT THIS FRONT TO MOVE QUICKLY SOUTHWARD AS THE UPPER WAVE MOVES QUICKLY OVERHEAD. WINDS WILL SWITCH AROUND TO THE NORTH WITH THE FRONTAL PASSAGE AND BE BREEZY. ANY OF THE THUNDERSTORMS COULD DROP CONDITIONS TO MVFR OR IFR BRIEFLY FOR VIS OR CEILINGS. OTHER THAN THAT DO NOT NECESSARILY EXPECT WIDESPREAD MVFR OR IFR CONDITIONS. EXPECT PRECIP TO EXIT IN THE MORNING AND BREEZY NORTHERLY WINDS TO DIMINISH AND BECOME MORE NORTHEASTERLY TO EASTERLY ESPECIALLY IN CENTRAL KANSAS. BILLINGS WRIGHT && .FIRE WEATHER... ISSUED AT 307 PM CDT SUN APR 12 2015 PERIODIC CHANCES FOR WETTING RAINS FROM SHOWERS AND STORMS WILL AFFECT MUCH OF THE AREA EVENING AND TONIGHT...AND THEN AGAIN TUESDAY THROUGH FRIDAY. THIS WILL GENERALLY KEEP THE GRASSLAND FIRE DANGER LOW TO MODERATE INTO THE COMING WEEK. THERE MAY BE A FEW WINDOWS OF ELEVATED FIRE DANGER ON MONDAY OVER THE FLINT HILLS AND PARTS OF SOUTHERN KANSAS. KED/KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 53 68 45 67 / 60 10 10 30 HUTCHINSON 50 67 42 67 / 50 10 0 20 NEWTON 50 67 44 66 / 60 10 0 20 ELDORADO 54 67 44 66 / 70 10 10 30 WINFIELD-KWLD 55 68 45 66 / 60 20 10 30 RUSSELL 45 68 41 69 / 40 0 0 10 GREAT BEND 46 66 41 68 / 40 0 0 10 SALINA 46 68 42 69 / 50 0 0 10 MCPHERSON 48 67 43 67 / 50 10 0 20 COFFEYVILLE 58 69 45 66 / 70 30 10 30 CHANUTE 54 68 44 66 / 70 10 10 30 IOLA 54 68 44 66 / 80 10 10 20 PARSONS-KPPF 57 68 45 66 / 70 20 10 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 12, 6:10 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 610 PM CDT SUN APR 12 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-132315- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 610 PM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT CHANCES FOR THUNDERSTORMS WILL INCREASE BY LATE AFTERNOON AND EARLY THIS EVENING...CONTINUING INTO TONIGHT. THERE IS A RISK FOR STRONG AND SEVERE STORMS...MAINLY BEFORE MIDNIGHT ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. THE MAIN RISKS WILL BE QUARTER TO GOLFBALL SIZE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAIN. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS UNTIL 11PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY NORTH WINDS ON MONDAY WILL ELEVATE THE GRASSLAND FIRE DANGER INTO THE VERY HIGH CATEGORY ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. CHANCES FOR THUNDERSTORMS WILL RETURN TO SOUTHERN KANSAS ON TUESDAY...WITH PERIODIC CHANCES FOR THE ENTIRE AREA FROM TUESDAY NIGHT THROUGH SATURDAY. WHILE THE RISK FOR ORGANIZED SEVERE WEATHER APPEARS LOW...A FEW STRONG STORMS WILL BE POSSIBLE LATER IN THE WEEK. CHECK LATER OUTLOOKS FOR ANY CHANGES ON THE RISK FOR SEVERE WEATHER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTH CENTRAL KANSAS THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BDK/BILLINGS WRIGHT
In the hours before
Local storm report, Apr 12, 6:53 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL GREAT BEND 38.36N 98.81W
04/12/2015 E0.88 INCH BARTON KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTING PENNY TO NICKEL SIZED HAIL IN
GREAT BEND.
&&
VJPSpecial weather statement, Apr 12, 7:27 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
727 PM CDT SUN APR 12 2015
KSZ050-130100-
RICE KS-
727 PM CDT SUN APR 12 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 800 PM CDT
* AT 725 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
LYONS TO 8 MILES SOUTHWEST OF RAYMOND...AND MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
LYONS...STERLING...LITTLE RIVER...CHASE...ALDEN...RAYMOND AND
SILICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3851 9804 3817 9797 3817 9847 3826 9847
3826 9848 3840 9848
TIME...MOT...LOC 0025Z 270DEG 35KT 3832 9826 3821 9855
HOWERTONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:27 PM CDT | Special Weather Statement | ICT | Rice | 33 min |
| Apr 12, 7:40 PM CDT | Special Weather Statement | ICT | Russell | 35 min |
| Apr 12, 7:59 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 31 min |
| Apr 12, 8:11 PM CDT | Special Weather Statement | ICT | Kingman | 49 min |
| Apr 12, 8:14 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 34 min |
| Apr 12, 8:19 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 41 min |
| Apr 12, 8:19 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 41 min |
| Apr 12, 8:40 PM CDT | Special Weather Statement | ICT | Harper | 35 min |
| Apr 12, 8:47 PM CDT | Special Weather Statement | ICT | McPherson | 43 min |
| Apr 12, 8:53 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 28 min |
| Apr 12, 8:57 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 39 min |
| Apr 12, 9:10 PM CDT | Special Weather Statement | ICT | Marion | 50 min |
| Apr 12, 9:21 PM CDT | Special Weather Statement | ICT | Sumner | 39 min |
| Apr 12, 9:27 PM CDT | Special Weather Statement | ICT | McPherson | 48 min |
| Apr 12, 9:52 PM CDT | Special Weather Statement | ICT | Kingman | 38 min |
| Apr 12, 10:07 PM CDT | Special Weather Statement | ICT | Harper | 38 min |
| Apr 12, 10:40 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 20 min |
| Apr 13, 12:21 AM CDT | Special Weather Statement | ICT | Cowley | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.